Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 29, NWS Elko, NV

August 9, 2014Elko County, Nevada

NWS Elko, NV issued this flash flood warning at Aug 9, 2014, 8:08 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 8:08 PM PDT (03:08 UTC)
Expired
Aug 9, 2014, 11:00 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Elko County, NV

The radar

The Elko radar (KLRX), 173 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
3302 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WGUS55 KLKN 100308
FFWLKN
NVC007-100600-
/O.NEW.KLKN.FF.W.0029.140810T0308Z-140810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
808 PM PDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...

* UNTIL 1100 PM PDT

* AT 805 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE STRONG THUNDERSTORMS...NEARLY STATIONARY...ABOUT 10 
MILES WEST OF JARBIDGE. RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS 
FALLEN FROM THIS COMPLEX OF STORMS...WITH OVER 2 INCHES IN THE LAST 
HOUR ALONE. DANGEROUS RUNOFF IN CREEKS AND STREAMS WEST OF JARBIDGE 
IS EXPECTED. RAPID RISES IN NORMALLY DRY WASHES AND STREAMS ARE 
LIKELY. SATURATED SOILS FROM RAINS OVER THE PREVIOUS WEEK WILL 
ELEVATE THE FLASH FLOODING THREAT. 

LOCATIONS NEAR THE PATH OF INCLUDE...RURAL NORTHERN ELKO COUNTY WEST 
OF JARBIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4199 11535 4181 11559 4191 11572 4201 11563
      4200 11535

$$

TURNER
2 follow-up statements
902 
WGUS75 KLKN 100350
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
850 PM PDT SAT AUG 9 2014

NVC007-100600-
/O.CON.KLKN.FF.W.0029.000000T0000Z-140810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
850 PM PDT SAT AUG 9 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
NORTH CENTRAL ELKO COUNTY...

AT 848 PM PDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD 
FINALLY ENDED IN THE FLASH FLOOD WARNING AREA...ALTHOUGH WIDESPREAD 
LIGHT TO MODERATE RAINFALL CONTINUED. RADAR ESTIMATES OVER 4 INCHES 
OF RAIN HAS FALLEN LOCALLY IN THE WARNING AREA THIS EVENING. 
SIGNIFICANT...POTENTIALLY DANGEROUS...RUNOFF WILL CONTINUE IN WASHES 
AND STREAMS THROUGH 11 PM. ADDITIONAL RAINFALL AND SATURATED SOILS 
FROM PREVIOUS RAINS WILL SLOW THE RATE AT WHICH RUNOFF RECEDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4199 11535 4181 11559 4191 11572 4201 11563
      4200 11535

$$

TURNER
201 
WGUS75 KLKN 100552
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1052 PM PDT SAT AUG 9 2014

NVC007-100600-
/O.EXP.KLKN.FF.W.0029.000000T0000Z-140810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
1052 PM PDT SAT AUG 9 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM PDT FOR NORTH
CENTRAL ELKO COUNTY...

AREAS OF LIGHT RAIN PERSIST ACROSS NORTHERN ELKO COUNTY NEAR 
JARBIDGE. THUNDERSTORMS HAVE ENDED FOR THE NIGHT...AND THE THREAT OF 
FLASH FLOODING HAS ENDED. RUNOFF WILL CONTINUE TO RECEDE. THE FLASH 
FLOOD WARNING WILL EXPIRE AT 11 PM.

&&

LAT...LON 4199 11535 4181 11559 4191 11572 4201 11563
      4200 11535

$$

TURNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:41 PM PDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 9, 3:41 PM PDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
341 PM PDT SAT AUG 9 2014

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CALIFORNIA
COAST WILL PUSH MOISTURE INTO NEVADA FROM THE SOUTH
THROUGH TUESDAY. THIS WILL CONTINUE THE UNSETTLED WEATHER WITH
DAILY AFTERNOON THUNDERSTORMS. THUNDERSTORM ACTIVITY WILL INCREASE
IN AREAL COVERAGE ON MONDAY...BEFORE PEAKING ON TUESDAY AS A LOW
PRESSURE SYSTEM SWINGS THROUGH THE REGION.

&&

.SHORT TERM...SATURDAY NIGHT THROUGH MONDAY. THERE IS A WELL
DEFINED CLOSED 500MB LOW CURRENTLY OFF THE CENTRAL CALI COAST. ALL
MODELS HAVE THIS FEATURE STALLING OUT TONIGHT JUST OFF THE COAST
OF CALIFORNIA. IN ADDITION THE 4-CORNERS HIGH BEGINS TO AMPLIFY TO
OUR EAST OVER THE NEXT 24HRS. THIS IS ALLOWING SOUTHERLY FLOW TO
DEVELOP ACROSS THE REGION IN ADDITION THE CLOSED LOW IS CLOSE
ENOUGH INFLUENCE THE AREA WITH SHORTWAVES. ONE IS TRAVELING
THROUGH NORTHERN NEVADA THIS AFTERNOON AND EVENING WHICH IS
HELPING TO ADD CONVECTION. A FEW STORMS WILL REMAIN STRONG INTO
THE EVENING HOURS...ALSO INCREASED POPS ACROSS HUMBOLDT COUNTY AS
MUCAPE REMAINS ABOVE 300 J/KG WITH NEGATIVE LI VALUES. THIS
INSTABILITY WILL ALLOW THE CHANCE FOR SOME SHOWERS THROUGH THE
NIGHT.

SUNDAY LOOKS TO BE ANOTHER ACTIVE DAY WITH CONVECTION CHANCES
SPREADING FURTHER SOUTH ONCE AGAIN AS MOISTURE FROM ARIZONA BEGINS
TO PUSH INTO SOUTHERN NEVADA. NAM12 IS SHOWING ANOTHER 500MB
SHORTWAVE PUSHING THROUGH THE CWA FROM SOUTH TO NORTH
TOMORROW...WITH 500-300MB LAPSE RATES AROUND 7.5 C/KM AGAIN. LOW
LEVELS WILL REMAIN RELATIVELY DRY...ESPECIALLY ACROSS CENTRAL
NEVADA...SO CONVECTIVE DOWN-BURST THREATS WILL CONTINUE.

MONDAY MOISTURE SURGE REALLY BEGINS TO INCREASE FROM ARIZONA AS
CLOSED 500MB LOW OFF THE CALI COAST REMAINS IN PLACE...BUT A MAJOR
SHORTWAVE TROUGH AND JET EXIT REGION WILL BE PUSHING INTO THE
STATE. DEPENDING ON THE TIMING OF THIS WAVE THE SEVERE
THUNDERSTORM THREAT WILL BEGIN TO INCREASE AS EFFECTIVE BULK SHEAR
VALUES INCREASE TO 30KTS ACROSS THE REGION.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. UPPER LOW JUST OFF
THE CENTRAL CA COAST OPENS TO A TROUGH MONDAY NIGHT SETTING UP
SOUTH-SOUTHWESTERLY FLOW OVER THE CWA TUESDAY. EXPECT INCREASED
INSTABILITY AND SHEAR OVER MOST OF NORTHERN AND EASTERN NEVADA
TUESDAY WITH ELEVATED CHANCE OF SEVERE STORMS. DRIER AND MORE STABLE
OVER WEST-CENTRAL NEVADA. MODELS DISAGREE ON HOW TO HANDLE THE TROUGH
BEYOND TUESDAY...WITH THE ECMWF DROPPING AN UPPER LEVEL LOW IN FROM
THE NORTHWEST WHILE THE GFS HOLDS ONTO TROUGH SOLUTION...GRADUALLY
PUSHING THE SYSTEM THROUGH THE INTER-MOUNTAIN WEST THURSDAY AND
FRIDAY. PREVIOUS GFS AND ECMWF MODEL RUNS BOTH SUGGESTING
WEST-NORTHWESTERLY FLOW OVER THE GREAT BASIN NEXT WEEKEND. LATEST
RUNS SHOW MORE INCONSISTENCIES...WITH THE EC TRYING TO BRING IN YET
ANOTHER UPPER LEVEL LOW FROM THE NORTHWEST. INCREASED POPS ACROSS
MUCH OF THE AREA TUESDAY...KEEPING AT LEAST SOME MENTION OF SHOWERS
AND THUNDERSTORMS OVER NORTHERN AND EASTERN NEVADA THROUGH FRIDAY.
FOR NOW HELD OFF ON INTRODUCING TS FOR NEXT WEEKEND.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS TO CONTINUE OVER MOST OF
NORTHERN AND CENTRAL NEVADA INTO THIS EVENING. DRIER AND MORE STABLE
ACROSS WEST-CENTRAL NEVADA HOWEVER...AND AS SUCH NO MENTION OF TS AT
KTPH. STORMS WILL DIMINISH THIS EVENING...THOUGH MAY LINGER FURTHER
INTO THE EVENING HOURS ACROSS EASTERN NEVADA. STORMS REDEVELOP
SUNDAY WITH BEST CHANCE FOR VCTS OVER EASTERN NEVADA...KELY AND
KEKO.

&&

.FIRE WEATHER...CONVECTION WILL CONTINUE ACROSS NORTHERN STRAIGHT
INTO TUESDAY...WITH THE CHANCE FOR WETTING RAINS EACH AFTERNOON.
AFTER A FEW DAYS OF DRYING OUT ACROSS CENTRAL NEVADA...MOISTURE
WILL BEGIN TO INCREASE ONCE AGAIN STARTING TOMORROW...BUT ANY
CONVECTION THAT DOES OCCUR ACROSS THE VALLEYS WILL BE DRY IN
NATURE TOMORROW SOUTH OF HIGHWAY 50. THIS WILL BE THE ONLY DAY OF
DRY LIGHTING AS PWAT VALUES INCREASE ABOVE .75" ACROSS THE ENTIRE
STATE ON MONDAY...WITH MODELS CONTINUING TO TREND WETTER WITH THE
SUB-TROPICAL SURGE OF MOISTURE FROM ARIZONA AHEAD OF THE CLOSED
LOW OFF THE CALIFORNIA COAST. DIDN'T OVERDUE LAL VALUES ON
MONDAY...DUE TO TIMING ISSUES AND THE POTENTIAL FOR MID-DECK
CLOUDS KEEPING DAYTIME HEATING LIMITED. TUESDAY CALIFORNIA UPPER
LEVEL DISTURBANCE PUSHES THROUGH THE STATE WITH NUMEROUS SHOWERS
AND SCATTERED STORMS EXPECTED. A DRYING TREND IS EXPECTED TO BEGIN
BY MIDWEEK. OVERALL LIMITED FIRE WEATHER THREATS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

95/96/96/95
Hazardous weather outlook, Aug 9, 4:00 PM PDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
400 PM PDT SAT AUG 9 2014

NVZ030-031-033>041-102300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
400 PM PDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN NEVADA
THROUGH THIS EVENING...ESPECIALLY HUMBOLDT COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN UPPER LEVEL LOW OFF THE CALIFORNIA COAST WILL SET-UP THE REGION
FOR THE POSSIBILITY OF STRONG THUNDERSTORMS AND EVEN A FEW SEVERE
STORMS ON MONDAY AND TUESDAY NEXT WEEK. MOISTURE WILL BE ON THE
INCREASE FROM ARIZONA AS STRONG SOUTHERLY FLOW DEVELOPS ACROSS
THE REGION. IN ADDITION THE UPPER LEVEL LOW WILL PROVIDE AMPLE
INSTABILITY AND SHEAR TO HELP AID ORGANIZED CONVECTION. CONFIDENCE
IS STILL LOW AT THIS POINT DUE TO THE POSSIBILITY OF MID-LEVEL
CLOUDS ON BOTH DAYS INHIBITING DAYTIME HEATING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Aug 9, 4:01 PM PDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
401 PM PDT SAT AUG 9 2014

NVZ030-092330-
HUMBOLDT COUNTY NV-
401 PM PDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 430
PM PDT...

AT 352 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF OROVADA...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  THE JUNCTION OF STATE ROUTE 140 AND US HIGHWAY 95...
  RURAL CENTRAL HUMBOLDT COUNTY...

&&

LAT...LON 4150 11783 4138 11762 4133 11781 4135 11787
TIME...MOT...LOC 2300Z 217DEG 7KT 4139 11780

86
Special weather statement, Aug 9, 4:31 PM PDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
431 PM PDT SAT AUG 9 2014

NVZ030-100000-
HUMBOLDT COUNTY NV-
431 PM PDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 500
PM PDT...

AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 9 MILES NORTH OF OROVADA...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...HEAVY RAIN WILL CAUSE PONDING OF WATER ON US HIGHWAY
95...CREATING SLICK CONDITIONS.

* LOCATIONS IMPACTED INCLUDE...
  ALONG US HIGHWAY 95 BETWEEN OROVADA AND MCDERMITT...
  RURAL NORTHERN HUMBOLDT COUNTY...

&&

LAT...LON 4182 11786 4174 11759 4155 11777 4162 11796
TIME...MOT...LOC 2330Z 209DEG 8KT 4171 11781

86
Special weather statement, Aug 9, 5:14 PM PDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
514 PM PDT SAT AUG 9 2014

NVZ031-036-100045-
NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY NV-
514 PM PDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN EUREKA AND
WESTERN ELKO COUNTIES UNTIL 545 PM PDT...

AT 509 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTH OF DUNPHY...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN ELKO COUNTY...
  RURAL NORTHERN EUREKA COUNTY...

&&

LAT...LON 4110 11641 4102 11618 4092 11639 4095 11646
TIME...MOT...LOC 0014Z 212DEG 11KT 4099 11637

86
Special weather statement, Aug 9, 6:09 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
609 PM PDT SAT AUG 9 2014

NVZ031-100145-
NORTHERN ELKO COUNTY NV-
609 PM PDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN ELKO COUNTY
UNTIL 645 PM PDT...

AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF MOUNTAIN CITY...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN ELKO COUNTY...

&&

LAT...LON 4199 11552 4186 11569 4197 11588 4201 11584
      4200 11552
TIME...MOT...LOC 0109Z 220DEG 11KT 4197 11573

86
Special weather statement, Aug 9, 6:32 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
632 PM PDT SAT AUG 9 2014

NVZ031-100200-
NORTHERN ELKO COUNTY NV-
632 PM PDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 700 PM
PDT...

AT 623 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF JARBIDGE...MOVING NORTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN ELKO COUNTY...

&&

LAT...LON 4199 11562 4185 11543 4182 11561 4186 11568
TIME...MOT...LOC 0132Z 227DEG 8KT 4188 11559

86
Special weather statement, Aug 9, 7:51 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
751 PM PDT SAT AUG 9 2014

NVZ031-100315-
NORTHERN ELKO COUNTY NV-
751 PM PDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN ELKO COUNTY
UNTIL 815 PM PDT...

AT 742 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF JARBIDGE...MOVING NORTHEAST AT 5
MPH.

PEA-SIZED HAIL AND MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN ELKO COUNTY...

&&

LAT...LON 4190 11540 4187 11557 4192 11565 4201 11564
      4200 11556
TIME...MOT...LOC 0250Z 226DEG 5KT 4194 11555

86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:14 PM PDTSpecial Weather StatementLKN31 min
Aug 9, 6:09 PM PDTSpecial Weather StatementLKN36 min
Aug 9, 6:32 PM PDTSpecial Weather StatementLKN28 min
Aug 9, 7:04 PM PDTSevere Thunderstorm WarningLKNElko26 min
Aug 9, 7:22 PM PDTAreal Flood AdvisoryLKNElko3 hr
Aug 9, 7:24 PM PDTAreal Flood AdvisoryLKNElko3 hr
Aug 9, 7:51 PM PDTSpecial Weather StatementLKN24 min
Aug 10, 11:09 AM PDTSpecial Weather StatementLKN36 min
Aug 10, 12:30 PM PDTSpecial Weather StatementLKN30 min
Aug 10, 1:15 PM PDTSpecial Weather StatementLKN30 min
Aug 10, 1:18 PM PDTSpecial Weather StatementLKN42 min
Aug 10, 1:28 PM PDTSpecial Weather StatementLKN47 min
Aug 10, 1:47 PM PDTAreal Flood AdvisoryLKNElko, White Pine3 hr
Aug 10, 1:55 PM PDTSpecial Weather StatementLKN50 min
Aug 10, 2:04 PM PDTFlash Flood WatchLKNElko, Nye, White Pine55 hr
Aug 10, 2:07 PM PDTSpecial Weather StatementLKN38 min
Aug 10, 2:34 PM PDTSpecial Weather StatementLKN26 min
Aug 10, 2:47 PM PDTSpecial Weather StatementLKN43 min
Aug 10, 3:06 PM PDTSpecial Weather StatementLKNElko24 min
Aug 10, 3:49 PM PDTSpecial Weather StatementLKNElko26 min
Aug 10, 4:15 PM PDTSpecial Weather StatementLKN30 min
Aug 10, 4:27 PM PDTSpecial Weather StatementLKN48 min
Aug 10, 4:57 PM PDTSpecial Weather StatementLKNEureka33 min

Nearby

Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.